Overdose of Madopar CR - urgent help please


#1

Please can someone answer or help. My Mum is in hospital and I discovered they’ve been giving her Madopar CR 100/25 (sustained release) all day instead of her Madopar 100/25 (blue and white) pills all day. If they’ve got it wrong at every dose, she’s probably had 4 Madopar CR during the day; she usually gets one at bedtime. She was very drowsy but I just put it down to not sleeping well last night. I’ve now told them which pill is which, but am worried sick about what the extra Madopar CR is doing to her.


#2

Hi Harebell,

I’m very sorry to hear this. I understand you must feel very worried about your mum. Please give our Helpline a call on 0808 800 0303 to chat through what’s worrying you and our advisers will be able to advise you, and give you information on the support that’s available.

I hope this helps, but please do get back in touch if there’s anything else we can do for you from here.

Best wishes,

Owen,
Moderation Team


#3

Okay, thank you, was just wondering if there was anything that needed to be done right away, if it was considered as an overdose?


#4

Hi Harebell,

How are things this morning? We hope your mum is improving. We understand your concerns about her dosage and you’ve certainly done the right thing by informing the hospital immediately.
It might help to talk to our Helpline specialists who are best placed to advise you about any possible after effects of this. Please do call them on 0808 800 0303, they are open until 2pm today and on Monday to Friday from: 9am-7pm.
Also, if you need urgent medical advice when we are closed we would advise contacting the NHS 111 service: https://www.nhs.uk/using-the-nhs/nhs-services/urgent-and-emergency-care/nhs-111/
We hope everything goes well, do let us know how you get on.

Best wishes,
Edwina
Moderation Team


#5

Thank you very much. Luckily she didn’t seem to have any issues as a result of the wrong Madopar being given to her. I did phone your helpline the next day who reassured me about it, that it was more of a under-dose than an overdose (although of course that wouldn’t do her much good either, to be having less Madopar than usual). If I understand correctly, because of the slow release of the Madopar CR, the dosage actually equates to about 50mg rather than 100mg per pill. The lady on the helpline was very helpful and her information put my mind at rest, so many thanks for that.
I did try NHS 24 the night before but they wouldn’t advise me at all because she was in the care of the hospital; that wasn’t at all helpful.